| Model Number |
P400X4 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
02/05/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, 0202775527, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One sample device was returned.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 28-feb-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as (b)(4).
Event or Problem Description
Fill volume: 500 ml, flow rate: unknown, procedure: knee surgery, cathplace: knee.It was reported that a catheter break occurred last night.The patient came into office with "stuck catheter," the nurse pulled in different positions and physician's' assistant (pa) pulled in different positions.The catheter snapped off inside the patient's leg right above the last single black mark on eth device.No additional information was provided.
Additional Manufacturer Narrative
Additional information: weight.A silver soaker catheter was received attached to a pump.A visual inspection found that catheter was broken at the first black markation and that the infusion segment was not on the catheter, also not returned with the other portion of the catheter.There was evidence of stretching at the 4th marking and continues throughout the catheter to where the breakage occurred.The breakage occurred right before the infusion segment just after the 1st black marking.The outer diameter of the non-stretched area was measured to be 0.039¿ and the stretched area.028¿.The catheter was examined under a microscope magnified at 1x, no signs of brittleness were observed.Although the hollow fiber was broken.Tensile strength was performed on the silver-soaker catheter using the instron machine.The passing rate for the test is >2.8(lbf) at the infusion segment and >4.00 (lbf) for the mid-body segment.The result for the catheter mid-body segment was 9.59(lbf).The infusion segment was not available to test.The catheter portion that was returned met specifications during the tensile test and no additional testing was performed.The investigation summary concluded that silver-soaker catheter was damaged and received not fully intact.Tensile strength was performed on the mid-body segment and met specifications.The excessive force failure mode was chosen because during visual observation of the catheter, stretching and breakage was observed.Tensile strength on the mid-body met specifications.Using excessive force >4.00(lbf) on the catheter at the mid-body segment and >2.8(lbf) at the infusion segment will cause it to break.All information reasonably known as of 06-may-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).